Explore these free sample topics:
-- The first section of this topic is shown below --
(tip ra' na veer)
Tipranavir (taken with ritonavir [Norvir]) may cause bleeding in the brain. This condition may be life-threatening. Tell your doctor if you have recently had surgery, or if you have recently been injured in any way. Also, tell your doctor if you have a bleeding disorder such as hemophilia (condition in which the blood does not clot normally). Tell your doctor and pharmacist if you are taking any of the following medications: anticoagulants ('blood thinners') such as warfarin (Coumadin, Jantoven), aspirin or products containing aspirin, cilostazol, clopidogrel (Plavix), dipyridamole (Persantine, in Aggrenox), eptifibatide (Integrilin), heparin, nonsteroidal anti-inflammatory drugs (ibuprofen, naproxen), prasugrel (Effient), ticlopidine, or tirofiban (Aggrastat). You should also tell your doctor and pharmacist if you are taking vitamin E, other than the amount contained in a regular daily multivitamin. If you need to get emergency medical treatment for any reason, be sure to tell all of the doctors who treat you that you are taking tipranavir. Call your doctor immediately if you experience unusual bruising or bleeding during your treatment with tipranavir.
Tipranavir (taken with ritonavir [Norvir]) may cause liver damage that may be life-threatening. Tell your doctor if you have or have ever had hepatitis (swelling of the liver caused by a virus), any other liver disease, or if you drink or have drunk alcohol. If you experience any of the following symptoms, stop taking tipranavir and call your doctor immediately: tiredness; weakness; flu-like symptoms; loss of appetite; nausea; vomiting; pain, ache, swelling, or sensitivity on your right side below your ribs; yellowing of the skin or eyes; dark (tea-colored) urine; or pale bowel movements.
Keep all appointments with your doctor and the laboratory. Your doctor will order certain tests to check your body's response to tipranavir.
Talk to your doctor about the risks of taking tipranavir.